Alert archive / Missouri / Freeze Warnings in 2011

Freeze Warning 4, NWS Springfield, MO

October 20, 201131 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Oct 20, 2011, 1:37 PM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 21, 2011, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2011, 1:37 PM CDT (18:37 UTC)
In effect from
Oct 21, 2011, 3:00 AM CDT
Expired
Oct 21, 2011, 9:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
All 34 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WWUS73 KSGF 201837
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT THU OCT 20 2011

...FREEZE LIKELY TONIGHT...

.A HARD FREEZE IS EXPECTED OVER MOST LOCATIONS OF EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT. LOCATIONS EAST
OF THE HIGHWAY 63 CORRIDOR IN SOUTH CENTRAL MISSOURI...WILL
EXPERIENCE TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING...CAUSING
WIDESPREAD FROST IN THESE AREAS. LOCATIONS WEST OF HIGHWAY
63...WILL EXPERIENCE TEMPERATURES RANGING FROM THE UPPER 20S TO
AROUND 30.

THESE COLD TEMPERATURES WILL OCCUR IN RESPONSE TO THE APPROACH OF
A CANADIAN HIGH PRESSURE SYSTEM. THIS FEATURE WILL KEEP SKIES
CLEAR...AND ALLOW WINDS TO DIMINISH OVERNIGHT. THESE CONDITIONS ARE
FAVORABLE FOR RAPIDLY FALLING TEMPERATURES AFTER SUNSET.

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-210645-
/O.UPG.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/
/O.NEW.KSGF.FZ.W.0004.111021T0800Z-111021T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA
137 PM CDT THU OCT 20 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* TIMING AND AREAS AFFECTED...A HARD FREEZE IS EXPECTED FOR AREAS
  WEST OF THE HIGHWAY 63 CORRIDOR.

* TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL RANGE FROM THE
  UPPER 20S TO AROUND 30 DEGREES.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
  SPRINKLER SYSTEMS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ083-098-106-210645-
/O.CON.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/
DENT-SHANNON-OREGON-
INCLUDING THE CITIES OF...SALEM...WINONA...EMINENCE...THAYER...
ALTON
137 PM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...AREAS EAST OF HIGHWAY 63...INCLUDING
  OREGON...SHANNON...AND DENT COUNTIES.

* TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL FALL TO NEAR OR
  JUST SLIGHTLY ABOVE FREEZING TONIGHT.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
  HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
  FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
  SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CRAMER
3 follow-up statements
891 
WWUS73 KSGF 210521
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CDT FRI OCT 21 2011

...FREEZE LIKELY TONIGHT...

.A HARD FREEZE IS EXPECTED OVER MOST LOCATIONS OF EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS OVERNIGHT. LOCATIONS EAST OF THE
HIGHWAY 63 CORRIDOR IN SOUTH CENTRAL MISSOURI...WILL EXPERIENCE
TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING...CAUSING WIDESPREAD
FROST IN THESE AREAS. LOCATIONS WEST OF HIGHWAY 63... WILL
EXPERIENCE TEMPERATURES RANGING FROM THE UPPER 20S TO AROUND 30.

THESE COLD TEMPERATURES WILL OCCUR AS A HIGH PRESSURE CENTERS OVER
WESTERN MISSOURI OVERNIGHT. THIS FEATURE WILL KEEP SKIES CLEAR...AND ALLOW
WINDS TO DIMINISH OVERNIGHT. 

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-211400-
/O.CON.KSGF.FZ.W.0004.111021T0800Z-111021T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA
1221 AM CDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* SHORT TERM TRENDS...TEMPERATURES HAD FALLEN INTO THE MID TO
  UPPER 30S SO FAR TONIGHT WITH LOWS IN THE UPPER 20S TO AROUND
  30 DEGREES EXPECTED.

* TIMING AND AREAS AFFECTED...A HARD FREEZE IS EXPECTED FOR AREAS
 WEST OF THE HIGHWAY 63 CORRIDOR.

* TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL RANGE FROM THE  
UPPER 20S TO AROUND 30 DEGREES.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE 
HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.  
FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND  
SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ083-098-106-211400-
/O.CON.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/
DENT-SHANNON-OREGON-
INCLUDING THE CITIES OF...SALEM...WINONA...EMINENCE...THAYER...
ALTON
1221 AM CDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* SHORT TERM TRENDS...TEMPERATURES HAD FALLEN INTO THE MID TO
  UPPER 30S SO FAR TONIGHT WITH LOWS EXPECTED AROUND FREEZING OR
  SLIGHTLY ABOVE.

* TIMING AND AREAS AFFECTED...AREAS EAST OF HIGHWAY 63...
INCLUDING   OREGON...SHANNON...AND DENT COUNTIES.

* TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL FALL TO NEAR OR 
JUST SLIGHTLY ABOVE FREEZING TONIGHT.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE 
HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.  
FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND  
SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
973 
WWUS73 KSGF 211031
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 AM CDT FRI OCT 21 2011

...FREEZE LIKELY TONIGHT...

.A HARD FREEZE IS EXPECTED OVER MOST LOCATIONS OF EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS OVERNIGHT. LOCATIONS
EAST OF THE HIGHWAY 63 CORRIDOR IN SOUTH CENTRAL MISSOURI...WILL
EXPERIENCE TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING...CAUSING
WIDESPREAD FROST IN THESE AREAS. LOCATIONS WEST OF HIGHWAY 63...
WILL EXPERIENCE TEMPERATURES RANGING FROM THE UPPER 20S TO AROUND
30.

THESE COLD TEMPERATURES WILL OCCUR AS A HIGH PRESSURE CENTERS
OVER WESTERN MISSOURI OVERNIGHT. THIS FEATURE WILL KEEP SKIES
CLEAR...AND ALLOW WINDS TO DIMINISH OVERNIGHT.

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-211400-
/O.CON.KSGF.FZ.W.0004.000000T0000Z-111021T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA
531 AM CDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* SHORT TERM TRENDS...TEMPERATURES HAD FALLEN INTO THE LOW TO MID
  30S EARLY THIS MORNING WITH A FEW LOCATIONS IN THE UPPER 20S.

* TIMING AND AREAS AFFECTED...A HARD FREEZE IS EXPECTED FOR AREAS
  WEST OF THE HIGHWAY 63 CORRIDOR.

* TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL RANGE FROM THE
  UPPER 20S TO AROUND 30 DEGREES.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ083-098-106-211400-
/O.CON.KSGF.FR.Y.0003.000000T0000Z-111021T1400Z/
DENT-SHANNON-OREGON-
INCLUDING THE CITIES OF...SALEM...WINONA...EMINENCE...THAYER...
ALTON
531 AM CDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* SHORT TERM TRENDS...TEMPERATURES HAD FALLEN INTO THE LOW TO MID 30S
  EARLY THIS MORNING WITH LOWS EXPECTED AROUND FREEZING OR SLIGHTLY
  ABOVE.

* TIMING AND AREAS AFFECTED...AREAS EAST OF HIGHWAY 63...INCLUDING
  OREGON...SHANNON...AND DENT COUNTIES.

* TEMPERATURES...LOW TEMPERATURES WILL FALL TO NEAR OR JUST
  SLIGHTLY ABOVE FREEZING TONIGHT.

* IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE
HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION.
FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND
SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAEDE
555 
WWUS73 KSGF 211404
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT FRI OCT 21 2011

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-211515-
/O.EXP.KSGF.FZ.W.0004.000000T0000Z-111021T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA
904 AM CDT FRI OCT 21 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. 

MID MORNING TEMPERATURES HAVE WARMED INTO THE MIDDLE AND UPPER 30S
AREA WIDE. THUS...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

COORDINATION BETWEEN THE NATIONAL WEATHER SERVICE...STATE
CLIMATOLOGISTS...AND AGRICULTURAL EXPERTS WILL BE CONDUCTED TO
DETERMINE WHETHER OR NOT THE GROWING SEASON HAS ENDED ACROSS THE
AREA. IF IT IS DETERMINED THAT THE GROWING SEASON HAS
ENDED...FROST AND FREEZE PRODUCTS WILL BE DISCONTINUED UNTIL THE
SPRING. IF THESE PRODUCTS ARE DISCONTINUED...THIS INFORMATION WILL
BE CONVEYED THROUGH A PUBLIC INFORMATION STATEMENT...AS WELL AS
ON THE SPRINGFIELD NATIONAL WEATHER SERVICE WEBSITE.

$$

MOZ083-098-106-211515-
/O.EXP.KSGF.FR.Y.0003.000000T0000Z-111021T1400Z/
DENT-SHANNON-OREGON-
INCLUDING THE CITIES OF...SALEM...WINONA...EMINENCE...THAYER...
ALTON
904 AM CDT FRI OCT 21 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

MID MORNING TEMPERATURES HAVE WARMED INTO THE MIDDLE AND UPPER 30S
AREA WIDE. THUS...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

PATCHY FROST WILL AGAIN BE POSSIBLE TONIGHT ALONG AND EAST OF A
BULL SHOALS LAKE TO SALEM LINE.

COORDINATION BETWEEN THE NATIONAL WEATHER SERVICE...STATE
CLIMATOLOGISTS...AND AGRICULTURAL EXPERTS WILL BE CONDUCTED TO
DETERMINE WHETHER OR NOT THE GROWING SEASON HAS ENDED ACROSS THE
AREA. IF IT IS DETERMINED THAT THE GROWING SEASON HAS
ENDED...FROST AND FREEZE PRODUCTS WILL BE DISCONTINUED UNTIL THE
SPRING. IF THESE PRODUCTS ARE DISCONTINUED...THIS INFORMATION WILL
BE CONVEYED THROUGH A PUBLIC INFORMATION STATEMENT...AS WELL AS
ON THE SPRINGFIELD NATIONAL WEATHER SERVICE WEBSITE.

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 20, 12:38 PM CDT, 59 minutes earlier.

Area forecast discussion, Oct 20, 12:38 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT THU OCT 20 2011

...UPDATE TO AVIATION...

.DISCUSSION...

UPPER LOW OVER NORTHERN INDIANA IS SLOWLY MAKING ITS WAY
NORTHWARD AT THIS TIME. CLOUDS WRAPPING AROUND THIS SYSTEM HAVE
PLAYED HAVOC WITH TEMPERATURES OVERNIGHT. WHILE TEMPERATURES OVER
EASTERN KANSAS HAVE DROPPED INTO THE UPPER 20S...TEMPERATURES OVER
SOUTHWEST MISSOURI HAVE REMAINED IN THE MID 30S TO MID 40S UNDER
THE CLOUD COVER. WHILE CLOUDS ARE RAPIDLY DIMINISHING...PRESSURE
GRADIENT IS STILL STRONG ENOUGH TO KEEP THE WINDS UP AND THE AIR
MIXED. IF WINDS WERE TO DIMINISH OVER EXTREME SOUTHWEST MISSOURI
AND KANSAS...MAY STILL SEE FROST AND FREEZING TEMPERATURES BEFORE
SUNRISE.

AS THE LOW MOVES OUT TODAY...SKIES WILL CLEAR AND WINDS WILL
GRADUALLY DIMINISH.  THIS THEN BRINGS US TO TONIGHT. LOWS LOOK TO
BE RIGHT AROUND THE FREEZING MARK CWA WIDE WHICH MEANS THAT THERE
WILL BE WIDESPREAD FROST ACROSS THE AREA. HOWEVER...UNCERTAINTY
EXISTS AT THIS TIME AS TO HOW LOW AND FOR HOW LONG TEMPERATURES WILL
REMAIN BELOW FREEZING. AS SUCH...WILL ISSUE A FROST ADVISORY FOR
THE ENTIRE CWA.

AS THE UPPER LOW MAKES ITS WAY INTO CANADA IT WILL BE REPLACED BY
HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT. AS THE SURFACE HIGH
MOVES EAST...WINDS WILL GRADUALLY BACK AROUND TO THE SOUTH WHICH
WILL SET UP A WARMING TREND THAT WILL LAST INTO NEXT WEEK.
TEMPERATURES BY SATURDAY SHOULD BE BACK NEAR SEASONAL NORMALS.

BOTH THE ECMWF AND GFS BRING A CHANCE OF RAIN TO THE REGION
SATURDAY NIGHT INTO SUNDAY AS A SURFACE FRONT PASSES JUST OUR
SOUTH. SYSTEM DOES GET CLOSE ENOUGH TO AT LEAST MENTION A SLIGHT
CHANCE FOR RAIN DURING THIS PERIOD.

NEXT SYSTEM TO AFFECT US MOVES IN ON TUESDAY. THIS SYSTEM LOOKS TO
PERSIST INTO MID WEEK BRINGING SEVERAL CHANCES OF SHOWERS AND
THUNDERSTORMS.

GAEDE

&&

.AVIATION...

CLEAR SKIES AND VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY
MORNING. GUSTY NORTHWEST WINDS THIS AFTERNOON WILL QUICKLY
DIMINISH BY SUNSET.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Oct 20, 12:43 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 PM CDT THU OCT 20 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1243 PM CDT THU OCT 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

SIGNIFICANT FREEZE RISK.

DISCUSSION...

MANY LOCATIONS OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS...WILL EXPERIENCE A HARD FREEZE TONIGHT. OVERNIGHT LOW
TEMPERATURES ARE FORECASTED TO FALL INTO THE UPPER 20S AND LOWER
30S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS LATE SATURDAY NIGHT AND INTO
SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 4:10 AM CDTFrost AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more29 hr

Nearby

Freeze Warnings in Missouri, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.